Funny Sensation On Face
Posted 27 November 2006 - 10:07 PM
Also, found out I have to have an upper and lower gi, on the same day, due to the constant heart burn, even though I take 2 nexium, 1 zegrid, and mylanta like it is going out of style, plus watching what I eat, or don't eat. Sometimes it feels like flames should be shooting out of my mouth.
Hope everyone is feeling nice and mellow with the holiday season coming at us fast and furious. We are in the process of buying a new house and the closing date is Dec. 22. Of course I have all my kids and their significant others coming to visit. Hopefully it will close early, in time to purchase a bunch of gift cards.
Sorry this is so long, guess I need a little cheese to go along with my whine.
Posted 28 November 2006 - 03:46 AM
I've been out of touch for a while here, haven't I? I have been diagnosed with spinal and cervical stenosis, and that causes the weird bug sensations and burning, but don't know if that's what you have. The surgeon won't touch my neck at this point, but removed the spinal stenosis in 2003 since it was causing serious pain in my legs. It was left untouched for about 23 years before having the surgery, so it's not necessarily a fast moving condition, but if you do have stenosis, please find out how bad it is since it will cause nerve damage if it grows wild for years on end.
Best to you,
Posted 28 November 2006 - 03:52 AM
Cobwebs! I used to be constantly pulling imaginary cobwebs off my face. At times it was infuriating.
Now I know it was my face tightening.
I also felt spiders crawling in my hair.
Sometimes I thought this must be what heroin withdrawls are like!
Posted 28 November 2006 - 05:23 AM
I was excited to see the topic of your post, but my weird face feelings aren't quite the same. For about 2-3 weeks I have noticed when I first get up in the morning (for about 2-4 hours) my face feels sort of numb and as if my tongue is too big for my mouth. I even find it hard to speak, sometimes slurring my words, because I just can't seem to get my tongue and mouth to work right.
I had a dentist appointment yesterday and mentioned it to my dentist and she said it was most likely the scleroderma...that the muscles around my mouth were probably tightening. She did say everything inside my mouth looked great so that was good news.
Posted 28 November 2006 - 05:44 AM
If Life hands you lemons, make lemonade.
Hashimoto's thyroiditis, Limited scleroderma, Dermatomyositis. Diastolic Dysfunction, dysphagia, Fibro, restless leg. Lupus is a maybe.
Posted 28 November 2006 - 07:15 AM
I see you posted for the first time on the new forum and I wanted to welcome you with open arms. Your input seemed very helpful to whirlway, so thanks for chiming in!!
Look forward to hearing from you more often.
Posted 28 November 2006 - 01:10 PM
Posted 28 November 2006 - 05:34 PM
Thanks for your warm welcome! I've been reading for a while, but the past couple of months have been more than chaotic, so the actual posting was down for a bit. Oh, yes, printing out info from the message board is great for the doctors, and I have one that is actually very open to whatever he gets from me. Some are a bit smug, the know-it-alls, but thankfully some don't have that attitude.
Hey Whirlway, how is your nephew doing?? If you've posted about him recently and I overlooked it, sorry about that. You've got your plate full as well, but it's so good that he has you to care about him like you do!
This might be a little off topic here, but may relate completely to some: This summer I began having what seemed to be seizures, but I wasn't (and still am not) sure since there was no loss of consciousness, although there are many types of seizures that don't cause that. The muscles in my legs, especially the right one, neck, and abdomen would seize up and jerk violently, and it seemed to hit after taking Tylenol several times a day for a few weeks. On October 28th, I had one that was worse than the others, suddenly knocking me flat in the kitchen (it's a good thing my husband is very agile and quite strong or I would have had a nasty goose-egg on my head), and I had started taking the Tylenol once again for hip bursitis for about 5 days prior to this episode. On Saturday night, after a month off Tylenol, I figured just one would be alright, but on Sunday afternoon got nailed again by another episode. I can tell when it's going to hit because my tongue will feel too big for my mouth, my speech can become very slurred, like a mouthful of lidocaine, there's a crawly spider web feeling across the right side of my face and inside my skull, sometimes my right eye will hurt or feel like it's too big for the socket, but at least I don't become incoherent.
At that point I went online to look up info about seizures with Lupus and/or Sclero and came across a link on the www.lupus.org site about NSAIDs sometimes causing symptoms of Central Nervous System Lupus in Lupus patients, so at this point Tylenol looks like rat poison to me! I wanted to bring this up in case some of the symptoms of tingling and crawling might be drug induced or worsened for someone else and it would be good to ask your doctor. That's not to say that Tylenol or other NSAIDs will cause this problem for everyone, but I've become sensitive to certain ones from having to use them so much over the decades. Now to ask my doctor for his opinion on what's happening (Dec. 13th), and if there's more info to share afterwards, I certainly will.
It's good to be back with my family here, and I hope that all of you have a wonderful holiday season, and that the weather will be merciful to all!
Hugs to all!
Posted 28 November 2006 - 05:49 PM
Welcome back! As you probably have already figured out, it would be very important for you to not take another dose of Tylenol or any other acetomenophen NSAID if you suspect they are causing this reaction. But please consult your doctor about these symptoms right away and let us know what happens. At the very least, call their office and ask whether or not it is okay to wait that long to be seen for that particular issue.
The symptoms you mention could be due to medication side effects, or worsening of illness, or a new illness. The side effects possible with NSAIDS may be the same as, or mask, other diseases -- for example, migraine or transient ischemic attack (TIA). And, of course, it would really take a doctor to sort it all out.
Founder and President
International Scleroderma Network (ISN)
Hotline and Donations: 1-800-564-7099
The most important thing in the world to know about scleroderma is sclero.org.
Posted 29 November 2006 - 12:01 AM
Good to see you joining in again. You always have such insight and compassion for everyone here.
Posted 29 November 2006 - 02:25 AM
Welcome to the new board! I am so sorry that you are having all of these problems and hopefully the dr will be able to sort it out for you. Like Shelley said, no more Tylenol for you!!!
We are all here to support you!
(Retired) ISN/SCTC List Coordinator
(Retired) ISN Sclero Forums Assistant Manager
(Retired) ISN Assistant News Guide
(Retired) ISN Fundraiser
International Scleroderma Network (ISN)